Insufficient exposure to asparaginase therapy is a barrier to optimal treatment and survival in childhood acute lymphoblastic leukaemia (ALL). Three important reasons for inactivity or discontinuation of asparaginase therapy are infusion related reactions (IRRs), pancreatitis and life-threatening central nervous system (CNS). For IRRs, real-time therapeutic drug monitoring (TDM) and premedication are important aspects to be considered. For pancreatitis and CNS thrombosis one key question is if patients should be re-exposed to asparaginase after their occurrence. An expert panel met during the Congress of the International Society for Paediatric Oncology in Lyon in October 2019 to discuss strategies for diminishing the impact of these three toxicities. The panel agreed that TDM is particularly useful for optimising asparaginase treatment and that when a tight pharmacological monitoring programme is established premedication could be implemented more broadly to minimise the risk of IRR. Re-exposure to asparaginase needs to be balanced against the anticipated risk of leukemic relapse. However, more prospective data are needed to give clear recommendations if to re-expose patients to asparaginase after the occurrence of severe pancreatitis and CNS thrombosis.